MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST

FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Model Number 6R2600P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2025
Type of Reportable Event Death
Event or Problem Description
The donor was a 22-year-old male who completed an uncomplicated donation on (b)(6) 2025.The center was notified on 04/09/2025 by the donor's healthcare provider that the donor had died on (b)(6) 2025.The donor had donated two times at the donor center since his first donation on (b)(6) 2025.Review of the electronic records from the donor's two donations, including the donor's new applicant donor eligibility assessment from (b)(6) 2025, revealed that the only medical condition reported by the donor was anxiety for which he had been prescribed clonazepam to use as needed.He reported no other medical conditions, medications, or allergies.The hands-on physical exam from this date was unremarkable other than an abdominal scar from a reported appendix removal in 2015.The donor completed successful donations (b)(6) 2025 and (b)(6) 2025 with no associated donor adverse events or rbc losses.The donor attempted a donation on (b)(6) 2025 but was deferred due to an unaccepted screening pulse reading of 101.A serum protein electrophoresis collected on (b)(6) 2025 was acceptable.The donation on (b)(6) 2025 began at 11:31 am following a successful venipuncture in the right arm.The total collection volume was 898 ml and the plasma collection volume was 802 ml.The donor received 500 ml of procedural saline at the end of the procedure.No apheresis complications or donor adverse events were noted during or after the donation.The donor center learned of the donor's death on (b)(6) 2025 when they received a call from a nurse named at a medical office in (b)(6), in reporting that the donor had died on (b)(6) 2025.The nurse indicated that donor was found at his residence sitting in a chair, deceased and that an autopsy was being performed.The (b)(6) in coroner's office was contacted and they confirmed their office is investigating the case.The representative confirmed the date of death as (b)(6) 2025 and the time of death as 2:24 pm.An autopsy has been performed and toxicology samples have been collected.However, a final cause and manner of death are pending the results.The representative indicated that the donor was found deceased at his residence with no evidence of foul play or drug paraphernalia at the scene.The only known medical history was a diagnosis of anxiety for which the donor was prescribed clonazepam as needed.The batch record for the aurora xi disposable kit lot fa24k14033 was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.Further investigation is pending.Given that the donor died approximately 27 hours after the final uncomplicated donation and the cause of the death is currently unknown, we are reporting this incident conservatively.
 
Event or Problem Description
No kit sample or picture were available for analysis.Therefore, the customer reported complaint cannot be confirmed and a root cause cannot be identified.The following current controls are in place to assure integrity of the kit 1) in process sampling quality inspection and 2) post sterilization sampling final inspection.The batch record for batch fa24k27076, material 6r2069 (the pooling bottle used during donation) was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.The batch production record for lot 24kg04005, material 6b7801 (the ac used during donation) has been reviewed and there are no nonconformities, rework or deviations associated with this lot.Similarly, no quality or out-of-spec events were found during the manufacturing process and the scrap rates due to defects are within established limits.In addition, the retention samples were not found to be defective during inspection.Log files were obtained from the aurora xi device for review.The procedure collected 898/896 ml and infused 500/500 ml of saline in 7 cycles over 37.8 minutes, which is a typical procedure time for aurora xi, although the number of cycles is greater than normal due to the selection of a 200 ml maximum rbc loss, which lowers the reservoir fill volume.There was one alert pre-procedure, alert 2330 for weight on the plasma scale when it is intended to be empty.The weight was removed and the procedure began without issue.There was one vein occlusion in cycle 1.Pressure, weigh scale, and hb detector readings were otherwise typical.There is no indication of a device malfunction.The fse (field service engineer) stated the tpds (test procedure data sheet) was completed.The fse stated that the device passed all testing after the part was replaced.There is no indication of a device malfunction.A device history review of the device serial number (b)(6) was conducted in order to identify potential related manufacturing non-conformances.The review yielded no non-conformances related to this issue.A review of the service records for this device, serial number (b)(6) found no same/similar complaints related to this one.A search of capas found no related issues.A monthly trend is performed to determine the need to initiate an investigation due to an increase in complaints for the corresponding defect category or to determine if corrective actions are needed.No adverse trend was observed in the last product review meeting performed before this complaint was received.Fresenius kabi has determined that the device did not contribute to the donor's death.
 
Event or Problem Description
The donor was a 22-year-old male who completed an uncomplicated donation on (b)(6) 2025.The donation center was notified on 04/09/2025 by the donor's healthcare provider that the donor had died on (b)(6) 2025.The donor had donated two times at the donor center since his first donation on (b)(6) 2025.Review of the electronic records from the donor's two donations, including the donor's new applicant donor eligibility assessment from (b)(6) 2025, revealed that the only medical condition reported by the donor was anxiety for which he had been prescribed clonazapam to use as needed.He reported no other medical conditions, medications, or allergies.The hands-on physical exam from this date was unremarkable other than an abdominal scar from a reported appendix removal in 2015.The donor completed successful donations (b)(6) 2025 and (b)(6) 2025 with no associated donor adverse events or rbc losses.The donor attempted a donation on (b)(6) 2025 but was deferred due to an unaccepted screening pulse reading of 101.A serum protein electrophoresis collected on (b)(6) 2025 was acceptable.The donation on (b)(6) 2025 began at 11:31am following a successful venipuncture in the right arm.The total collection volume was 898ml and the plasma collection volume was 802ml.The donor received 500ml of procedural saline at the end of the procedure.No apheresis complications or donor adverse events were noted during or after the donation.The donor center learned of the donor's death on (b)(6) 2025 when they received a call from a nurse at a medical office in (b)(6), in reporting that the donor had died on (b)(6) 2025.The nurse indicated that that donor was found at his residence sitting in a chair, deceased and that an autopsy was being performed.The (b)(6), in coroner's office was contacted and they confirmed their office is investigating the case.The representative confirmed the date of death as (b)(6) 2025 and the time of death as 2:24pm.An autopsy has been performed and toxicology samples have been collected.However, a final cause and manner of death are pending the results.The representative indicated that the donor was found deceased at his residence with no evidence of foul play or drug paraphernalia at the scene.The only known medical history was a diagnosis of anxiety for which the donor was prescribed clonazapam as needed.The batch record for the aurora xi disposable kit (material 6r2600p, batch fa24k14033) was reviewed.No exceptions were identified that could be considered a potential root cause of this incident.The finished goods lot has successfully met all sampling acceptance criteria for both in-process and product testing conducted.The batch record for the pooling bottle used during donation (material 6r2069, batch fa24k27076) was reviewed.No exceptions were identified that could be considered a potential root cause of this incident.The finished goods lot has successfully met all sampling acceptance criteria for both in-process and product testing conducted.The batch record for the ac utilized during donation (material 6b7801, batch 24kg04005) was reviewed.No nonconformities, rework or deviations were identified for this batch.Additionally, there were no quality issues or out-of-specification events observed during the manufacturing process, and scrap rates due to defects remained within established parameters.Furthermore, inspection of the retention samples confirmed the absence of any defects.At the time of the initial mdr submission, further investigation was pending.Given that the donor died approximately 27 hours after the final uncomplicated donation and the cause of the death is currently unknown, we are reporting this incident conservatively.No kit sample or picture were available for analysis.Therefore, the customer reported complaint cannot be confirmed and a root cause cannot be identified.The following controls are in place to assure integrity of the kit 1) in process sampling quality inspection and 2) post sterilization sampling final inspection.Log files were obtained from the aurora xi device for review.The procedure collected 898/896 ml and infused 500/500 ml of saline in 7 cycles over 37.8 minutes, which is a typical procedure time for aurora xi, although the number of cycles is greater than normal due to the selection of a 200 ml maximum rbc loss, which lowers the reservoir fill volume.There was one alert pre-procedure, alert 2330 for weight on the plasma scale when it is intended to be empty.The weight was removed and the procedure began without issue.There was one vein occlusion in cycle 1.Pressure, weigh scale, and hb detector readings were otherwise typical.There is no indication of a device malfunction.The fse (field service engineer) stated the tpds (test procedure data sheet) was completed.The fse stated that the device passed all testing.There is no indication of a device malfunction.A device history review of the device serial number (b)(6) was conducted in order to identify potential related manufacturing non-conformances.The review yielded no non-conformances related to this issue.A review of the service records for this device, serial number (b)(6) found no same/similar complaints related to this one.A search of capas found no related issues.A monthly trend is performed to determine the need to initiate an investigation due to an increase in complaints for the corresponding defect category or to determine if corrective actions are needed.No adverse trend was observed in the last product review meeting performed before this complaint was received.Fresenius kabi has determined that the device did not contribute to the donor's death.Per the medical director at the donation center, the donor was a 22-year-old male that had donated two times at the donor center since his first donation on (b)(6) 2025.Review of the electronic records from the donor's two donations including the donor's new applicant donor eligibility assessment from (b)(6) 2025 revealed that the only medical condition reported by the donor was anxiety for which he had been prescribed clonazapam to use as needed.He reported no other medical conditions, medications, or allergies.The hands-on physical exam from this date was unremarkable other than an abdominal scar from a reported appendix removal in 2015.The donor completed successful donations (b)(6) 2025 with no associated donor adverse events or rbc losses.The donor attempted a donation on (b)(6) 2025 but was deferred due to an unaccepted screening pulse reading of 101.A serum protein electrophoresis collected on (b)(6) 2025 was acceptable.Review of the screening information from the donor's final donation on (b)(6) 2025 revealed acceptable answers to the abbreviated donor history questionnaire.Screening tests showed a temperature of 97.5 f, blood pressure of 134/84 mmhg, pulse of 100 bpm, weight of 273 lbs., hematocrit of 48%, and total protein of 7.3 g/dl.The donation began at 11:31 am following a successful venipuncture in the right arm.The total collection volume was 898ml and the plasma collection volume was 802ml.The donor received 500ml of procedural saline at the end of the procedure.No apheresis complications or donor adverse events were noted during or after the donation.The donor center learned of the donor's death on 04/09/2025 when they received a call from a nurse at a medical office in (b)(6), in reporting that the donor had died on (b)(6) 2025.The nurse indicated that that donor was found at his residence sitting in a chair, deceased and that an autopsy was being performed.Per the medical director at the donaion center, the (b)(6), in coroner's office provided the following details regarding their investigation: ·final cause of death: dilated cardiomyopathy with renal insufficiency and obesity contributing ·final manner of death: natural ·toxicology: elevated blood levels of 7aminoclonazepam and ethanol.Vitreous fluid revealed decreased sodium and elevated blood urea nitrogen and creatinine.

Brand Name
PLASMACELL XI DISPOSABLE SET WITH SPIKESMART
Common Device Name
FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key21993679
Report Number3004548776-2025-00256
Device Sequence Number14525036
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA24K14033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date11/10/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown